Alert archive / Colorado / Snow Advisories in 2007
Snow Advisory 4, NWS Pueblo, CO
NWS Pueblo, CO issued this snow advisory at Jan 30, 2007, 3:20 PM MST for 13 counties in Colorado. It took effect at Jan 30, 2007, 11:00 PM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 3:20 PM MST (22:20 UTC)
- In effect from
- Jan 30, 2007, 11:00 PM MST
- Expired
- Jan 31, 2007, 9:46 PM MST
- In force
- 23 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 302220 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MST TUE JAN 30 2007 ...SNOW HEADED FOR SOUTHWEST COLORADO... .AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE GREAT BASIN REGION TONIGHT IS EXPECTED TO CONTINUE ACROSS THE STATE THROUGH WEDNESDAY NIGHT. THE MOVEMENT OF THIS SYSTEM WILL ALLOW FOR MOISTURE TO INCREASE...AND SNOW TO DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE SOUTHWEST MOUNTAINS THROUGH WEDNESDAY BEFORE TAPERING OFF WEDNESDAY NIGHT. COZ066-068-310430- /O.NEW.KPUB.SN.Y.0004.070131T0600Z-070201T0600Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 320 PM MST TUE JAN 30 2007 ...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST WEDNESDAY. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SCATTERED SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE EASTERN JUAN AND LA GARITA MOUNTAINS THIS EVENING. SNOW..HEAVY AT TIMES...WILL BECOME MORE WIDESPREAD OVERNIGHT AND CONTINUE THROUGH WEDNESDAY EVENING. TOTAL SNOW ACCUMULATIONS BETWEEN 6 AND 12 INCHES CAN BE EXPECTED ACROSS THE AREA BY WEDNESDAY NIGHT. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
6 follow-up statements
000 WWUS45 KPUB 310416 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 916 PM MST TUE JAN 30 2007 ...SNOW HEADED FOR SOUTHWEST COLORADO... .AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE GREAT BASIN REGION TONIGHT IS EXPECTED TO CONTINUE ACROSS THE STATE THROUGH WEDNESDAY NIGHT. THE MOVEMENT OF THIS SYSTEM WILL ALLOW FOR MOISTURE TO INCREASE...AND SNOW TO DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS TONIGHT. SNOW...HEAVY AT TIMES... WILL CONTINUE ACROSS THE SOUTHWEST MOUNTAINS THROUGH WEDNESDAY BEFORE TAPERING OFF WEDNESDAY NIGHT. COZ066-068-311030- /O.CON.KPUB.SN.Y.0004.070131T0600Z-070201T0600Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 916 PM MST TUE JAN 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE EASTERN JUAN AND LA GARITA MOUNTAINS THIS EVENING. SNOW..HEAVY AT TIMES... WILL BECOME MORE WIDESPREAD OVERNIGHT AND CONTINUE THROUGH WEDNESDAY EVENING. TOTAL SNOW ACCUMULATIONS BETWEEN 6 AND 12 INCHES CAN BE EXPECTED ACROSS THE AREA BY WEDNESDAY NIGHT. WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 311020 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 320 AM MST WED JAN 31 2007 ...SNOWING AGAIN OVER SOUTHERN COLORADO... .A WINTER STORM WILL MOVE ACROSS COLORADO TODAY AND TONIGHT PRODUCING MORE SNOW. COZ058>060-072>075-079-080-311630- /O.EXA.KPUB.SN.Y.0004.000000T0000Z-070201T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...RYE...GREENHORN MTN 320 AM MST WED JAN 31 2007 ...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAWATCH RANGE ABOVE 11000 FEET...ALL OF LAKE COUNTY INCLUDING LEADVILLE...THE WESTERN MOSQUITO RANGE...THE SANGRE DE CRISTO RANGE...AND THE WET MOUNTAINS. SNOW WILL CONTINUE THROUGH THIS EVENING. TOTAL ACCUMULATIONS OF 4 TO 12 INCHES ARE EXPECTED BY THURSDAY MORNING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ066-068-311630- /O.CON.KPUB.SN.Y.0004.000000T0000Z-070201T0600Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 320 AM MST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SNOW WILL CONTINUE. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THURSDAY MORNING. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ LW
000 WWUS45 KPUB 311405 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 705 AM MST WED JAN 31 2007 ...MORE SNOW ACROSS SOUTHERN COLORADO... .A WINTER STORM WILL MOVE ACROSS COLORADO TODAY AND TONIGHT PRODUCING MORE SNOW. COZ058>060-066-068-072>075-079-080-312015- /O.CON.KPUB.SN.Y.0004.000000T0000Z-070201T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...NORTH PASS... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... RYE...GREENHORN MTN 705 AM MST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH RANGE ABOVE 11000 FEET...ALL OF LAKE COUNTY...THE WESTERN MOSQUITO RANGE...THE SANGRE DE CRISTO RANGE...AND THE WET MOUNTAINS. SNOW WILL CONTINUE THROUGH THIS EVENING. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THURSDAY MORNING...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ LW
000 WWUS45 KPUB 311929 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1229 PM MST WED JAN 31 2007 ...MORE SNOW ACROSS SOUTHERN COLORADO... .A WINTER STORM WILL MOVE ACROSS COLORADO THIS AFTERNOON AND TONIGHT CONTINUING TO PRODUCE SNOW. COZ058>060-066-068-072>075-079-080-010130- /O.CON.KPUB.SN.Y.0004.000000T0000Z-070201T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...NORTH PASS... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... RYE...GREENHORN MTN 1229 PM MST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH RANGE ABOVE 11000 FEET...ALL OF LAKE COUNTY...THE WESTERN MOSQUITO RANGE... THE SANGRE DE CRISTO RANGE...AND THE WET MOUNTAINS. SNOW WILL CONTINUE THROUGH THIS EVENING. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY LATE TONIGHT...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 312212 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MST WED JAN 31 2007 ...MORE SNOW ACROSS SOUTHERN COLORADO... .A WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS THE CENTRAL ROCKY MOUNTAINS THROUGH TONIGHT. THIS WEATHER FEATURE WILL CONTINUE TO PRODUCE SNOW ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. COZ058>060-066-068-072>075-079-080-010500- /O.CON.KPUB.SN.Y.0004.000000T0000Z-070201T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...NORTH PASS... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... RYE...GREENHORN MTN 312 PM MST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH RANGE ABOVE 11000 FEET...ALL OF LAKE COUNTY...THE WESTERN MOSQUITO RANGE... THE SANGRE DE CRISTO RANGE...AND THE WET MOUNTAINS. SNOW WILL CONTINUE THROUGH THIS EVENING. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY LATE TONIGHT...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 010446 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 946 PM MST WED JAN 31 2007 ...SNOW SLOWLY ENDING OVER SOUTHERN COLORADO... .THE WEATHER SYSTEM WHICH BROUGHT SNOW TO MUCH OF SOUTHERN COLORADO WAS MOVING INTO KANSAS THIS EVENING...WITH SNOWFALL DIMINISHING OVER MOST OF THE AREA. COZ058>060-066-068-072>075-079-080-010600- /O.CAN.KPUB.SN.Y.0004.000000T0000Z-070201T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...NORTH PASS... CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... RYE...GREENHORN MTN 946 PM MST WED JAN 31 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE SNOW ADVISORY. OCCASIONAL LIGHT SNOW OR FLURRIES WILL PERSIST THROUGH MOST OF THE NIGHT OVER THE AREA...BUT ANY ADDITIONAL SNOWFALL ACCUMULATION WILL GENERALLY BE LESS THAN AN INCH. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Jan 30, 3:05 PM MST, 15 minutes earlier.
Area forecast discussion, Jan 30, 3:05 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MST TUE JAN 30 2007 .SHORT TERM... (TONIGHT AND WEDNESDAY) SHORT TERM CONCERNS ARE TEMPERATURES ALONG WITH SNOW CHANCES AND AMOUNTS. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH ONE WEAK SHORT WAVE SHEARING APART AS IT DIVES ACROSS THE GREAT BASIN AS ANOTHER STRONGER SYSTEM CONTINUES TO DIVE OUT OF CENTRAL CANADA AND ACROSS THE NORTHERN ROCKIES ATTM. WATER VAPOR ALSO INDICATING SUBTROPICAL MOISTURE STREAMING ACROSS THE DESERT SOUTHWEST AHEAD OF OLD UPPER LOW ACROSS THE NORTHERN BAJA REGION. MODELS IN FAIR AGREEMENT WITH WEATHER DETAILS WITH INCREASING WESTERLY FLOW ALOFT ACROSS THE STATE TONIGHT AS CENTRAL CANADIAN SYSTEM AND ASSOCIATED 100+ KT JET CORE DIVES ACROSS THE NORTHERN GREAT BASIN CARVING OUT A BROAD TROUGH ACROSS THE NORTHERN ROCKIES TONIGHT. THE BROAD TROUGH ALOFT CONTINUES TO SLOWLY MOVE ACROSS THE STATE THROUGH THE DAY ON WEDNESDAY...WITH TROUGH AXIS PROGGED ACROSS CENTRAL COLORADO AT 00Z THU. FOR TONIGHT...INCREASING MOISTURE AND WEST TO SOUTHWEST FLOW PROGGED ACROSS THE CENTRAL AND SOUTHWEST MTS THROUGH THE OVERNIGHT PERIOD WITH BEST MOISTURE ACROSS THE EASTERN SAN JUAN MTS AND SOUTHERN TIER ZONES WITH PROXIMITY TO SUBTROPICAL PLUME. OROGRAPHIC SNOW MODEL YIELDING BETWEEN 2-4 INCHES ACROSS THE EASTERN SAN JUAN MTS OVERNIGHT AND ANOTHER 3-6 INCHES ON WEDNESDAY WITH INCREASING ASCENT AHEAD OF BROAD TROUGH...HAVE ISSUED A SNOW ADVISORY FROM 06Z WED THROUGH 06Z THU FOR ZONES 66 AND 68. LIGHT SNOW EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE CENTRAL MTS AS WELL WITH INCREASING WESTERLY FLOW...THOUGH AMOUNTS TO REMAIN BELOW ADVISORY CRITERIA AT LEAST UNTIL LATER WEDNESDAY. OVERNIGHT LOWS TO REMAIN A CHALLENGE WITH DEVELOPING LEE TROUGHING ACROSS THE PLAINS AND SOME INCREASING HIGH CLOUDS TO HELP KEEP TEMPS UP...HOWEVER DO BELIEVE THERE WILL BE A WINDOW THIS EVENING WHERE COLD AND SNOW COVERED AREAS ACROSS THE LOWER ARKANSAS AND SAN LUIS VALLEY WILL TANK BEFORE STEADYING OUT OR WARMING INTO THE EARLY MORNING. WEDNESDAY...PASSING TROUGH SENDS ANOTHER FRONT AND RE-ENFORCING SURGE OF COLD AIR ACROSS EASTERN COLORADO EARLY WEDNESDAY MORNING...WITH FRONT MOVING ACROSS THE PALMER DVD BETWEEN 15Z AND 17Z AND ACROSS THE REST OF THE PLAINS BY EARLY AFTERNOON. WITH LIFT AND MOISTURE INCREASING ACROSS THE REGION AHEAD OF TROUGH AXIS HAVE GONE WITH LIKELY POPS ACROSS MOST OF THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS AND MAINLY CHANCE POPS ACROSS THE FAR EASTERN PLAINS. MODEL CROSS SECTIONS INDICATING GOOD DENDRITIC GROWTH POTENTIAL WITH TEMPS BETWEEN -14C AND -20C WITHIN THE MOIST LAYER...WITH LATER SHIFTS POSSIBLY HOISTING HIGHLIGHTS ACROSS THE CENTRAL AND EASTERN MTS WITH SNOW ACCUMS BETWEEN 4-8 INCHES POSSIBLE. WITH THE FRONT MOVING ACROSS THE PLAINS IN THE MORNING WILL LIKELY SEE HIGHS BY THE LATE MORNING WITH DECREASING TEMPERATURES THROUGH THE AFTERNOON. -MW .LONG TERM... (WED NIGHT THROUGH TUE) ...WINTRY WEATHER WILL CONTINUE THROUGH AT LEAST SUN... ...PREPARE NOW FOR EXTREMELY COLD TEMPERATURES FRI-WEEKEND... WED NIGHT AND THU...THE COMBINATION OF A LONGWAVE TROUGH AND YET ANOTHER COLD FRONTAL SURGE SHOULD BRING THE POTENTIAL FOR FLUFFY SNOWFALL AND COLD TEMPERATURES. H7 TEMPERATURES ARE FORECAST TO RANGE FROM -12C TO -15C. SHOULD SEE PLENTY OF SYNOPTIC SCALE ASCENT TO SQUEEZE OUT SNOWFLAKES FROM THE CLOUD COVER. COULD SEE ANOTHER 3-5 INCHES OVER THE MOUNTAINS AND 1-3 INCHES ACROSS THE LOWER ELEVATIONS OF SOUTH CENTRAL AND SOUTHEAST CO. MIGHT NEED AN ADVISORY FOR OUR EASTERN CO MOUNTAINS AND ADJACENT I-25 CORRIDOR THROUGH WED EVENING...IF THE POTENTIAL SNOW EVENT STILL LOOKS GOOD. IT APPEARS THE PRECIPITATION POTENTIAL SHOULD DIMINISH LATE WED NIGHT AND COULD PICKUP AGAIN AROUND THE CONTINENTAL DIVIDE THU AFTERNOON. THERE COULD BE A BRIEF RESPITE OF THE FLUFFY SNOW POTENTIAL ON THU UNTIL THE NEXT WEATHER SYSTEM TAKES AIM FOR THU NIGHT THROUGH FRI NIGHT. I HAVE INCREASE POPS TO CATEGORICAL ACROSS THE SOUTHWEST MOUNTAINS HIGHER TERRAIN WED EVENING GIVEN THE SNOW ADVISORY. ALSO...INCREASED POPS TO HIGH CHANCE AND LIKELY FOR THE REMAINDER OF THE MOUNTAINS AND I-25 CORRIDOR FOR WED EVENING. DECREASED OR REMOVED POPS FOR THU...BUT MAINTAINED SOME LOW POPS AROUND THE CONTINENTAL DIVIDE. FRI THROUGH SUN...DEEP LONGWAVE TROUGH EXTENDS FROM THE POLAR LOW OVER CENTRAL CANADA INTO THE CENTRAL ROCKIES. THERE HAS BEEN RELATIVELY GOOD CONSISTENCY ON THIS PATTERN DEVELOPING FOR LATE THIS WEEK INTO THE WEEKEND. FOLLOWED THE 06Z/30 DGEX GIVEN THE FINER TERRAIN RESOLUTION. H7 TEMPERATURES ARE PROGGED TO RANGE FROM -18C TO -28C FRI AND SLIGHTLY WARMING THROUGH THE WEEKEND. HIGH AND LOW TEMPERATURES WILL LIKELY BE IN THE SUB-ZERO VALUES FOR OUR MOUNTAINS AND HIGH VALLEYS THROUGH THE WEEKEND. ALSO...THE SOUTHEAST CO PLAINS WILL RANGE FROM SUB-ZERO VALUES INTO THE TEENS. FRI COULD BE A BRUTAL DAY. GIVEN THE POTENTIAL SYNOPTIC ASCENT AND THERMAL STRUCTURE PROJECTED FOR FRI-SAT...HIGH SNOW RATIOS WILL BE LIKELY 20-1 TO 40-1...SO JUST A MINUTE AMOUNT OF QPF COULD PRODUCE 1-6 INCHES OF FLUFFY SNOW. INCREASED POPS TO HIGH CHANCE FOR THE MOUNTAINS AND I-25 CORRIDOR ON FRI...AND CONTINUED SLIGHT CHANCE TO NO MENTION OVER THE WEEKEND. WHILE WIND SPEEDS WILL NOT BE ALL THAT STRONG...IT WILL NOT TAKE MUCH WIND SPEED TO DROP THE WIND CHILL VALUES GIVEN THE EXTREMELY COLD TEMPERATURES. WIND CHILL READINGS OF -25F TO -35F IN THE MOUNTAINS AND -20F TO 0F WILL BE COMMON FRI THROUGH THE WEEKEND. MON AND TUE...MEDIUM RANGE MODELS PROJECTING NORTHWEST FLOW TO DEVELOP OVER THE ROCKIES AS THE EXTREMELY COLD LONGWAVE TROUGH MIGRATES EASTWARD. A BIG CHALLENGE IF AND WHEN THE MODIFIED ARCTIC AIR MASS WILL RECEDE ACROSS EASTERN CO. AGAIN...FOLLOWED THE 06Z/30 DGEX FINER TERRAIN RESOLUTION MODULE. WILL PLAY A MODERATING TEMPERATURE TREND...EXCEPT FOR THE LOWER AR RIVER VALLEY IN EXTREME SOUTHEAST CO GIVEN THE 1-2 FEET OF SNOW PACK...AND POSSIBLY MORE...THAT WILL BE OVER THIS AREA. MOS/HPC GUIDANCE HAS BEEN 10-20 DEGREES TOO WARM IN THESE DENSE SNOW PACK AREAS. IT HAS BEEN SEVERAL WEEKS SINCE KLAA WAS 35F OR GREATER...SO WILL KEEP TEMPERATURES ON THE COLD SIDE UNTIL THEY REACH ABOVE 35F. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST WEDNESDAY FOR COZ066-068. && 23/17
Hazardous weather outlook, Jan 30, 6:44 AM MST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 644 AM MST TUE JAN 30 2007 COZ058>089-093>099-311345- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 644 AM MST TUE JAN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT MORE SNOW IS POSSIBLE ACROSS PORTIONS OF SOUTHERN COLORADO TODAY AND TONIGHT. FOR TODAY...A DISTURBANCE WILL BRING SOME ISOLATED LIGHT SNOW SHOWERS TO THE REGION...WITH ACCUMULATIONS GENERALLY RANGING FROM A DUSTING UP TO AN INCH. TONIGHT...A BETTER DEVELOPED STORM WILL BEGIN TO AFFECT THE AREA. THIS STORM WILL BRING MODERATE AMOUNTS OF SNOW TO THE WESTERN MOUNTAIN AREAS ALONG THE CONTINENTAL DIVIDE. NEW SNOW ACCUMULATIONS RANGING FROM 2 TO 6 INCHES WILL BE POSSIBLE ACROSS THE EASTERN SAN JUAN...LA GARITA...AND SAWATCH MOUNTAINS BY WEDNESDAY MORNING. ELSEWHERE...UP TO AN INCH OF NEW SNOW WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE SNOWFALL IS EXPECTED TO CONTINUE OVER THE CONTINENTAL DIVIDE ON WEDNESDAY. SNOW MAY BECOME HEAVY AT TIMES DURING THE DAY. BY WEDNESDAY NIGHT ACCUMULATIONS OF MORE THAN SIX INCHES ARE LIKELY OVER THE HIGHER ELEVATIONS AND MOUNTAIN PASSES SUCH AS MONARCH AND WOLF CREEK. TRAVELERS SHOULD REMAIN ALERT FOR THE LATEST FORECASTS AND ADVISORIES CONCERNING THIS WINTER STORM. LIGHT SNOW IS ALSO EXPECTED OVER THE PLAINS BY WEDNESDAY AFTERNOON AS A COLD FRONT MOVES THROUGH EASTERN COLORADO. AT THIS TIME...ACCUMULATIONS ARE GENERALLY EXPECTED TO BE UNDER FOUR INCHES...WITH HIGHER AMOUNTS POSSIBLE OVER THE EASTERN MOUNTAINS AND HIGHER TERRAIN WEST OF INTERSTATE 25. MORE SNOW MAY FALL ON FRIDAY...AS A STRONG ARCTIC FRONT PUSHES THROUGH THE EASTERN PLAINS. VERY COLD AIR IS EXPECTED TO MOVE INTO THE REGION DURING THE DAY...AND RECORD TO NEAR RECORD LOW TEMPERATURES WILL BE POSSIBLE FRIDAY THROUGH SATURDAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION CONCERNING THIS COLD WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE EASTERN SAN JUAN...LA GARITA AND SAWATCH MOUNTAINS.
Nearby
Snow Advisories in Colorado, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.